Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 210, NWS Memphis, TN

September 22, 20099 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 22, 2009, 7:53 PM CDT for 9 counties in Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2009, 7:53 PM CDT (00:53 UTC)
Expired
Sep 22, 2009, 11:00 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 8:18 PM CDTFLASH FLOOD15 Se Booneville, MSHIGH WATER MAKING COUNTY ROADS IMPASSABLE...SOUTH OF THE INTERSECTION OF HWYS 365 AND 30
Sep 22, 8:45 PM CDTFLASH FLOOD6 Ssw Oxford, MS6 INCHES OF WATER FLOWING OVER ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 230056
FFWMEG
MSC017-057-071-081-095-115-117-141-145-230400-
/O.NEW.KMEG.FF.W.0210.090923T0056Z-090923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
753 PM CDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1100 PM CDT

* AT 753 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF           
  RAINFALL HAS OCCURRED IN THE PAST 30 MINUTES ACROSS PORTIONS 
  OF LEE AND ITAWAMBA COUNTIES. SHOWERS AND THUNDERSTORMS WILL PRODUCE 
  AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...BALDWYN...FULTON...NEW ALBANY...OKOLONA...OXFORD...
  TUPELO...VERONA...HOLLY SPRINGS NATIONAL FOREST...TISHOMINGO STATE
  PARK AND TOMBIGBEE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE...BAY SPRINGS
  LAKE AND SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3368 8871 3380 8872 3381 8883 3430 8884
      3419 8969 3449 8970 3453 8931 3450 8924
      3454 8924 3466 8813 3375 8824 3374 8831
      3367 8840

$$
2 follow-up statements
000 
WGUS74 KMEG 230312
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT TUE SEP 22 2009

MSC017-057-071-081-095-115-117-141-145-230400-
/O.CON.KMEG.FF.W.0210.000000T0000Z-090923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-UNION MS-LAFAYETTE MS-LEE MS-ITAWAMBA MS-
PONTOTOC MS-MONROE MS-CHICKASAW MS-
1010 PM CDT TUE SEP 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EASTERN CHICKASAW...MONROE...NORTHEASTERN PONTOTOC...ITAWAMBA...
LEE...LAFAYETTE...UNION...SOUTHERN PRENTISS AND SOUTHERN TISHOMINGO
COUNTIES...

AT 1010 PM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL 
PRODUCE UP TO AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...BALDWYN...FULTON...NEW ALBANY...OKOLONA...OXFORD...TUPELO...
VERONA...HOLLY SPRINGS NATIONAL FOREST...TISHOMINGO STATE PARK AND
TOMBIGBEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3368 8871 3380 8872 3381 8883 3430 8884
      3419 8969 3449 8970 3453 8931 3450 8924
      3454 8924 3466 8813 3375 8824 3374 8831
      3367 8840

$$
000 
WGUS74 KMEG 230359
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CDT TUE SEP 22 2009

MSC017-057-071-081-095-115-117-141-145-230409-
/O.EXP.KMEG.FF.W.0210.000000T0000Z-090923T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-UNION MS-LAFAYETTE MS-LEE MS-ITAWAMBA MS-
PONTOTOC MS-MONROE MS-CHICKASAW MS-
1059 PM CDT TUE SEP 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR EASTERN
CHICKASAW...MONROE...NORTHEASTERN PONTOTOC...ITAWAMBA...LEE...
LAFAYETTE...UNION...SOUTHERN PRENTISS AND SOUTHERN TISHOMINGO
COUNTIES...

EXCESSIVE RAINFALL IS DIMINISHING ACROSS THE WARNED AREA. THUS THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3368 8871 3380 8872 3381 8883 3430 8884
      3419 8969 3449 8970 3453 8931 3450 8924
      3454 8924 3466 8813 3375 8824 3374 8831
      3367 8840

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:59 PM CDT, 54 minutes earlier.

Area forecast discussion, Sep 22, 6:59 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT TUE SEP 22 2009

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT TUE SEP 22 2009/

DISCUSSION...

CURRENTLY...AN UPPER LOW REMAINS OVER THE WESTERN PLAINS THIS
AFTERNOON WITH THE ASSOCIATED COLD FRONT STRETCHING FROM THE MID
MISSISSIPPI VALLEY THROUGH WESTERN ARKANSAS INTO THE ARKLATEX. THERE
IS QUITE A CONTRAST ACROSS THE FORECAST AREA THIS AFTERNOON. WEST
OF THE RIVER THE REMNANTS OF THIS MORNINGS COLD POOL ARE STILL
EVIDENT WITH DEWPOINTS STILL IN THE MID 60S AND LITTLE IN THE WAY
OF CONVECTIVE DEVELOPMENT. EAST OF THE RIVER THE AIRMASS IS A
LITTLE JUICIER WITH DEWPOINTS IN THE LOWER TO MID 70S AND LIFTED
INDEX VALUES OF -3C TO -6C. SCATTERED SHRAS AND ISOLATED TSRAS
CONTINUE TO DEVELOP IN THE INSTABILITY AXIS ACROSS WEST TENNESSEE
AND NORTH MISSISSIPPI.

TONIGHT...FLASH FLOOD WATCH WILL CONTINUE THROUGH 7 PM ACROSS
PARTS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST PARTS OF WEST
TENNESSEE. THE AIRMASS ACROSS NORTHEAST MISSISSIPPI IS PRETTY
UNSTABLE AND SCATTERED TSRAS WITH HEAVY RAIN WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. DO NOT EXPECT
THE STORMS CURRENTLY DEVELOPING ACROSS PARTS OF WEST
TENNESSEE AND NORTH MISSISSIPPI...IN THE INSTABILITY AXIS...TO
BECOME SEVERE ATTM SINCE MID LEVEL WINDS AND LAPSE RATES ARE WEAK.
HOWEVER A FEW STORMS COULD BE STRONG LATE THIS AFTERNOON AND
EVENING WITH GUSTY WINDS AND SMALL HAIL.

MORE SHRAS AND TSRAS WILL SPREAD IN FROM THE SOUTH OVERNIGHT AS
DEEP MOISTURE...PRECIPITABLE WATER VALUES GREATER THAN 2
INCHES...SURGES NORTHWARD FROM THE GULF MAINLY AFTER MIDNIGHT.
CONTEMPLATED ISSUING ANOTHER FLASH FLOOD WATCH FOR LATER TONIGHT
INTO THURSDAY BUT AFTER COORDINATING WITH SURROUNDING OFFICES NOT
CONFIDENT ENOUGH IN THE FLOOD THREAT TO ISSUE THE WATCH ATTM.

WEDNESDAY THROUGH THURSDAY...THE FRONT OVER WESTERN ARKANSAS WILL
EDGE EAST AND BASICALLY STALL ACROSS THE MID SOUTH OVER THE NEXT
FEW DAYS WHILE THE UPPER LOW CONTINUES TO SPIN OVER THE WESTERN
PLAINS. THE MID SOUTH WILL CONTINUE TO BE IN THE AXIS OF DEEP
MOISTURE. EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS DURING THIS
TIME PERIOD WITH HEAVY RAIN AND FLASH FLOODING A CONTINUING
THREAT.

FRIDAY AND SATURDAY...THE UPPER LEVEL PATTERN STARTS TO BECOME
MORE PROGRESSIVE AS THE UPPER LOW MOVES EAST ON FRIDAY AND BECOMES
AN OPEN TROF OVER THE GREAT LAKES BY SATURDAY. AFTER MORE SHOWERS
AND THUNDERSTORMS FRIDAY...RAIN CHANCES WILL START TO TAPER OFF
SATURDAY AS THE AXIS OF DEEP MOISTURE PUSHES EAST.

SUNDAY THROUGH TUESDAY...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT
SHOWING A DRIER AND COOLER WEATHER PATTERN BY THE BEGINNING OF
NEXT WEEK AS A DEEP TROF DEVELOPS OVER THE EASTERN U.S. HIGHS BY
MONDAY AND TUESDAY MAY ONLY BE IN THE 70S AT MANY LOCATIONS WITH
LOWS IN THE 50S.

SJM

&&

.AVIATION...
00Z TAF CYCLE

MAIN AVIATION CONCERN FOR THE NEXT 4 TO 6 HOURS IS
SHOWER/THUNDERSTORM POTENTIAL. AS OF 00Z TAF ISSUANCE SCATTERED
SHOWERS AND THUNDERSTORMS WERE LOCATED FROM A JACKSON TN TO OXFORD
MS LINE. THIS ACTIVITY HAS BEEN MOVING NORTHEAST AND HAVE CARRIED
VCTS IN TAFS FOR MKL/TUP. ADDITIONAL SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH A MESOSCALE CONVECTIVE SYSTEM WILL ENTER AREAS
NEAR TUP AROUND 2Z...MEM AROUND 04Z...AND MKL AROUND 05Z AND NO
IMPACT ANTICIPATED AT THIS TIME FOR JBR. VFR CONDITIONS EXPECTED
TO DETERIORATE TO MVFR LATER THIS EVENING...IFR AFTER 06Z...AND
MARGINAL LIFR CEILINGS BETWEEN 09-12Z MAINLY AT MEM/MKL/TUP. ADDITIONAL
SHOWERS/THUNDERSTORMS EXPECTED WEDNESDAY BUT THUNDER EXPECTED TO
BE LIMITED TO MAINLY THE AFTERNOON HOURS.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  81  70  83 /  60  70  40  50
MKL  67  82  66  82 /  50  70  40  60
JBR  66  81  67  81 /  50  70  40  50
TUP  70  81  69  86 /  70  70  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TIPPAH-
     TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR HARDIN-MCNAIRY.

&&
Hazardous weather outlook, Sep 22, 5:56 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE SEP 22 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
556 PM CDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ALONG AND SOUTH OF A CLARKSDALE
MISSISSIPPI TO SAVANNAH TENNESSEE LINE THROUGH MIDNIGHT CDT. LOCALLY
HEAVY RAINFALL OVER MOSTLY SATURATED AREAS WILL ENHANCE THE THREAT
FOR FLASH FLOODING. ADDITIONAL RAINFALL OF 1 TO 3 OR MORE INCHES
IS POSSIBLE ACROSS THESE AREAS THIS EVENING.

LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PARTS WEST
TENNESSEE GENERALLY EAST OF PARIS TO SOMERVILLE LINE. SCATTERED
SHOWERS AND THUNDERSTORMS COULD DROP AN INCH OR MORE IN A HOUR
RESULTING IN SOME LOCALIZED FLOODING OF LOW LYING AREAS.

A FEW STRONG STORMS ARE ALSO POSSIBLE ACROSS ABOVE MENTIONED AREAS
WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST WEDNESDAY
THROUGH FRIDAY DUE TO UPPER LEVEL DISTURBANCES AND THE PRESENCE OF A
SURFACE COLD FRONT. FLASH FLOODING WILL CONTINUE TO BE THE MAIN
THREAT THROUGH FRIDAY. ISOLATED STRONG TO PERHAPS SEVERE STORMS WILL
ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT
OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MEMPHIS.

MBS/SJM

In the hours before

Local storm report, Sep 22, 6:06 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      DENMARK                 34.32N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            HEAVY RAINFALL HAS FORCE DRIVERS TO PULL OFF ROAD AT HWY
            6 IN DENMARK. COUNTY ROADS 3 MILES TO THE NORTH AND EAST
            OF DENMARK ARE IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3
            TO 4 INCHES OF RAINFALL IN ONE HOUR.

&&

DSV
Special weather statement, Sep 22, 6:55 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT TUE SEP 22 2009

MSZ017-024-230045-
ITAWAMBA MS-MONROE MS-
655 PM CDT TUE SEP 22 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER
SMITHVILLE AT 655 PM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
AMORY AND FULTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Sep 22, 7:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      DENMARK                 34.32N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            HEAVY RAINFALL HAS FORCE DRIVERS TO PULL OFF ROAD AT HWY
            6 IN DENMARK. COUNTY ROADS 3 MILES TO THE NORTH AND EAST
            OF DENMARK ARE IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3
            TO 4 INCHES OF RAINFALL IN ONE HOUR.

0715 PM     FLASH FLOOD      3 SSE TULA              34.19N 89.35W
09/22/2009                   LAFAYETTE          MS   TRAINED SPOTTER

            COUNTY ROADS FROM TULA TO 3 MILES SOUTHEAST OF TULA
            IMPASSABLE. KNQA DOPPLER RADAR INDICATES 3 TO 4 INCHES OF
            RAIN IN THE PAST HOUR.

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:17 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tishomingo3 hr
Sep 23, 11:26 AM CDTRiver Flood WarningMEGLowndes, Monroe71 hr
Sep 23, 5:52 PM CDTFlash Flood WarningMEGMonroe3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.